Tennessee, 2010Strong Wind in Tennessee, June 28, 2010
June 28, 2010 · NWS MRX · 2 events in 2 counties and zones
A weak boundary across the region triggered isolated strong thunderstorms winds during the late afternoon and evening hours over the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak boundary across the region triggered isolated strong thunderstorms winds during the late afternoon and evening hours over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 28, 7:00 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 28, 7:00 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
800 PM EDT MON JUN 28 2010
.AVIATION...FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED THROUGH
THE PERIOD. HOWEVER...ON GOING CONVECTION IN RESPONSE TO AN
APPROACHING FRONTAL BOUNDARY WILL CONTINUE TO EFFECT AREA TAFS
THROUGH 03Z. A FEW ISOLATED STORMS MAY LINGER THROUGH 06Z. TAF
SITES IN AND AROUND THE STORMS WILL SEE BRIEF HEAVY RAIN...MVFR AND
POSSIBLY IFR CONDITIONS AND GUSTY WINDS. THE BOUNDARY WILL PUSH
INTO THE AREA TOWARDS MORNING...LINGERING OVER SOUTHERN LOCATIONS
THROUGHOUT THE DAY TUESDAY. WITH THE BOUNDARY IN PLACE AND DAYTIME
HEATING...ADDITIONAL CONVECTION IS POSSIBLE TUESDAY AFTERNOON...
THOUGH COVERAGE SHOULD BE MUCH LESS WITH BEST CHANCES NEAR CHA.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB
Hazardous weather outlook, Jun 28, 3:27 AM EST, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 AM EDT MON JUN 28 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
427 AM EDT MON JUN 28 2010 /327 AM CDT MON JUN 28 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE MORE WIDESPREAD TODAY...AHEAD OF A COLD
FRONT. A FEW STRONG TO SEVERE STORMS MAY OCCUR IN THE AFTERNOON
AND EVENING...WITH LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH...AND
WINDS GUSTING TO 50 MPH OR HIGHER IN AND NEAR THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL LINGER INTO TUESDAY...ESPECIALLY
ACROSS SOUTHEAST TENNESSEE INTO SOUTHWEST PARTS OF NORTH CAROLINA.
ISOLATED STRONG TO SEVERE STORMS COULD DEVELOP...MAINLY DURING THE
HEAT OF THE DAY. GUSTY WINDS IN EXCESS OF 50 MPH...AND LOCALLY
HEAVY RAINS WILL BE THE MAIN THREATS.
NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE WEEK...AS
DRIER AND SLIGHTLY COOLER AIR MOVES IN BEHIND PASSAGE OF THE COLD
FRONT. THE REMNANTS OF TROPICAL STORM ALEX ARE NOT EXPECTED TO
AFFECT THE SOUTHERN APPALACHIANS REGION DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
TG
In the hours before
Special weather statement, Jun 28, 5:45 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 PM EDT MON JUN 28 2010
TNZ013-014-037-282330-
CAMPBELL TN-CLAIBORNE TN-UNION TN-
645 PM EDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLAIBORNE...CAMPBELL AND UNION
COUNTIES UNTIL 730 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
HUNTSVILLE TO 9 MILES SOUTHEAST OF LA FOLLETTE...AND MOVING EAST AT
25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ELK VALLEY...NORRIS
LAKE...FINCASTLE...SHARPS CHAPEL...JELLICO...ROSE HILL...WHITE OAK
AND CLAIRFIELD.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DGS
Local storm report, Jun 28, 6:20 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT MON JUN 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 S CHURCH HILL 36.50N 82.71W
06/28/2010 E0.25 INCH HAWKINS TN TRAINED SPOTTER
PEA SIZE HAIL,ONE AND ONE HALF INCHES OF RAIN IN 20
MINUTES. STRONG WINDS NEAR MOUNTAIN SCHOOL ROAD.
0625 PM HAIL KINGSPORT 36.53N 82.56W
06/28/2010 E0.50 INCH SULLIVAN TN TRAINED SPOTTER
DIME SIZE HAIL, ESTIMAED 40-45 MPH WINDS. NO LIMBS DOWN.
&&
SROBERTSSpecial weather statement, Jun 28, 6:22 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
722 PM EDT MON JUN 28 2010
TNZ012-013-035-290000-
CAMPBELL TN-MORGAN TN-SCOTT TN-
722 PM EDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...CAMPBELL AND MORGAN
COUNTIES UNTIL 800 PM EDT...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ONEIDA TO 12 MILES NORTHWEST OF WARTBURG...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ONEIDA...
HUNTSVILLE...ELGIN...SLICK ROCK...WINFIELD...NORMA...KETCHEN...SMOKEY
JUNCTION...ELK VALLEY...ROYAL BLUE...CARYVILLE AND JELLICO.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DGS
Special weather statement, Jun 28, 7:03 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
803 PM EDT MON JUN 28 2010
TNZ036-067>069-290045-
ANDERSON TN-KNOX TN-LOUDON TN-ROANE TN-
803 PM EDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...ANDERSON...ROANE AND
LOUDON COUNTIES UNTIL 845 PM EDT...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK RIDGE TO 10
MILES NORTHWEST OF SWEETWATER...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OAK RIDGE...
LOUDON...LENOIR CITY...FARRAGUT...PAINT ROCK...BRADBURY...
PHILADELPHIA...KARNS AND POWELL.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
DGS
Special weather statement, Jun 28, 7:29 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
829 PM EDT MON JUN 28 2010
TNZ040-041-070-290100-
COCKE SMOKY MOUNTAINS TN-JEFFERSON TN-NORTHWEST COCKE TN-
829 PM EDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR COCKE AND JEFFERSON COUNTIES
UNTIL 900 PM EDT...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF NEWPORT...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NEWPORT AND BYBEE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
DGS
Special weather statement, Jun 28, 7:42 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 PM EDT MON JUN 28 2010
TNZ069-071-073-290115-
KNOX TN-NORTH SEVIER TN-NW BLOUNT TN-
842 PM EDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR SEVIER...BLOUNT AND KNOX COUNTIES
UNTIL 915 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF KNOXVILLE...MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAKE FOREST...
SEYMOUR...KIMBERLIN HEIGHTS AND MCMAHAN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
DGS
Strong Wind, Knox
- When
- June 28, 8:29 PM EST to 8:30 PM EST
- Where
- Knox forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
A trained spotter reported a 10 inch diameter tree downed by thunderstorm winds in Powell.
Strong Wind, Northwest Blount
- When
- June 28, 8:30 PM EST to 8:35 PM EST
- Where
- Northwest Blount forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
The Daily Times newspaper in Maryland reported several trees and powerlines downed by thunderstorm winds countywide.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241761, 242596.